MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO® 2515 NAV VARIABLE CATHETER; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE

BIOSENSE WEBSTER INC LASSO® 2515 NAV VARIABLE CATHETER; ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Catalog Number LN122515CT
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/10/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The bwi failure analysis lab received the device for evaluation on 12/1/2018.Therefore, populated device available for evaluation? is device returned to manufacturer? and date device returned to manufacturer.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Clarification to be requested to obtain the account/facility.If additional information is received regarding this account/facility, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.No: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a procedure with a lasso® 2515 nav variable catheter.The variable loop of the catheter was not varying making it impossible for the physician to continue the procedure with this catheter.The catheter was exchanged and the physician continued the procedure.There were no patient consequences reported.This contraction issue was assessed as not reportable.Since the loop contraction mechanism was not working properly, the user will not be able to use the device and will have to replace it.The potential risk that it could cause or contribute to a serious injury or death was remote.The biosense webster failure analysis lab received the catheter for evaluation and on december 1, 2018 noted the spine cover was cut open in several places with metal exposed and reddish-brown material inside the cut areas.Some white stress marks on the proximal side of ring #10.The spine cover was wrinkled down on the polyurethane (pu) margin to the transition with peek housing.The spine cover was twisted and wrinkled on the proximal of ring #10.The spine cover cut open with metal exposed was assessed as a reportable issue as the catheter integrity was compromised.Therefore, the awareness date is december 1, 2018.
 
Additional Manufacturer Narrative
The device history record was provided on december 21, 2018.The device history record (dhr) for the lot number 17492253l has been reviewed and it was verified that the device was manufactured in accordance with documented specifications and procedures.(b)(4).
 
Additional Manufacturer Narrative
The investigational analysis has been completed on january 8, 2019.It was reported that a patient underwent a procedure with a lasso® 2515 nav variable catheter.The variable loop of the catheter was not varying making it impossible for the physician to continue the procedure with this catheter.The catheter was exchanged and the physician continued the procedure.There were no patient consequences reported.The device was inspected and the spine cover was found cut open with metal exposed and reddish material was found inside.Some stress marks were observed.The spine cover was twisted and wrinkled on the proximal ring #10.Then, deflection test was performed and it was found within specifications.The catheter was deflecting correctly.Then, the contraction test was performed and the catheter failed.A failure investigation was performed and the catheter was observed under x ray machine and the nitinol stem was found surrounding the puller wires and lead wires causing the improper condition.Then, the catheter outer diameter was measured and it was found within specification.The device history record (dhr) was reviewed and no anomalies were found related to this complaint.In addition, the dhr review verifies that the device was manufactured in accordance with documented specification and procedures.During manufacturing process, all the catheters are inspected for visual damages before packaging.On line inspections and functional tests are in place to prevent this type of failure from leaving the facility.The customer complaint was confirmed.The root cause of the internal wires twisted cannot be determined since there is evidence that the device was manufactured in accordance with documented specification and procedures.It could be related to the manipulation of the device during the procedure.The root cause of the damage on the spine could be related to the handling of the device.However, this cannot be conclusively determined.Additional information was received on january 22, 2019, providing the hospital.Therefore, the appropriate fields under ¿e.Initial reporter¿ have been populated.Manufacturer¿s reference number: (b)(4).

Brand Name
LASSO® 2515 NAV VARIABLE CATHETER
Common Device Name
ELECTRODE RECORDING CATHETER OR ELECTRODE RECORDING PROBE
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8177653
Report Number2029046-2018-02471
Device Sequence Number11268712
Product Code DRF
UDI-Device Identifier10846835008272
UDI-Public10846835008272
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K081258
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberLN122515CT
Device Lot Number17492253L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2018
Initial Date Received by Manufacturer 12/01/2018
Supplement Date Received by Manufacturer12/21/2018
01/08/2019
Initial Report FDA Received Date12/19/2018
Supplement Report FDA Received Date12/24/2018
01/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1